Alert archive / Georgia / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 212, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jun 25, 2007, 3:00 PM EDT for Hall County, Georgia. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 25, 2007, 3:00 PM EDT (19:00 UTC)
- Expired
- Jun 25, 2007, 4:00 PM EDT
- In force
- 60 min
- Issued by
- NWS Atlanta, GA
- Area
- Counties, with a storm outline in the text
County Hall County, GA
The radar
The Atlanta radar (KFFC), 136 km from the middle of the area, began a volume at 19:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.0 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 238 J/kg
- Mixed-layer CIN
- -141 J/kg
- Mixed-layer LCL
- 1536 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KFFC 251901
SVRFFC
GAC139-252000-
/O.NEW.KFFC.SV.W.0212.070625T1900Z-070625T2000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
300 PM EDT MON JUN 25 2007
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN HALL COUNTY IN NORTH CENTRAL GEORGIA
* UNTIL 400 PM EDT
* AT 259 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZED HAIL...AND
DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED 8 MILES
SOUTHWEST OF LULA OR ABOUT 10 MILES EAST OF GAINESVILLE...MOVING
NORTHEAST AT 5 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
GILLSVILLE AND CLERMONT.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3430 8384 3424 8373 3430 8363 3441 8367
3444 8362 3450 8368 3450 8380
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 5:25 AM EDT, 9 hours 35 minutes earlier.
Area forecast discussion, Jun 25, 5:25 AM EDT, 9 hours 35 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 525 AM EDT MON JUN 25 2007 .SHORT TERM /TODAY THROUGH WEDNESDAY/... THE MAIN FEATURES INFLUENCING THE SHORT TERM FORECAST PERIOD WILL BE THE UPPER LEVEL AND SURFACE RIDGES. THE LARGE BUT FAIRLY FLAT UPPER RIDGE WILL CONTINUE OVER THE ENTIRE SOUTHEASTERN U.S. THROUGH WEDNESDAY. HOWEVER...THERE IS A WEAKNESS STUCK UNDER THE RIDGE FROM THE OHIO VALLEY TO THE LOWER MISSISSIPPI VALLEY. THIS HAS ALLOWED WIDELY SCATTERED AFTERNOON CONVECTION TO DEVELOP THE PAST COUPLE OF DAYS...EFFECTING MAINLY FAR NORTH AND WEST GEORGIA. THIS WEAKNESS REMAINS IN PLACE TODAY BUT LOSES SOME DEFINITION BY TUESDAY AND WEDNESDAY. BEST CHANCES FOR AFTERNOON AND EVENING CONVECTION MAY END UP BEING TODAY...ALTHOUGH DIFFERENCES WILL BE FAIRLY SMALL. BEST CHANCES REMAIN THE FAR NORTH AND WEST. WITH THE UPPER RIDGE IN PLACE TODAY SHOULD BE ANOTHER HOT ONE...BUT WE SHOULD SHAVE A FEW DEGREES OFF HIGHS TUESDAY AND WEDNESDAY AS THE SURFACE RIDGE STRENGTHENS A BIT TURNING THE LOW LEVEL FLOW MORE SOUTHEAST TO EASTERLY. STILL... I EXPECT TEMPERATURES AT OR A LITTLE ABOVE SEASONAL NORMALS THROUGH WEDNESDAY MOST AREAS. .LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/... MODELS SHOW UPPER PATTERN SHIFTING AS WE MOVE THROUGH THE EXTENDED FORECAST PERIOD. THE FAIRLY FLAT PATTERN WE HAVE NOW OVER THE U.S. BEGINS AMPLIFYING WITH A RIDGE BUILDING OVER THE ROCKIES AND WESTERN PLAINS AND A TROUGH DIGGING INTO THE EASTERN U.S.. BY LATE IN THE WEEK THE NORTHWEST FLOW DEVELOPING OVER THE EASTERN U.S. HELPS DRIVE A COLD FRONT SOUTH OUT OF THE OHIO VALLEY INTO THE SOUTHERN APPALACHIANS. ALTHOUGH UPPER LEVEL DYNAMICS APPEAR TO REMAIN WELL NORTH AND EAST OF THE STATE...THERE SHOULD BE ENOUGH LOW LEVEL FORCING AND SUFFICIENT MOISTURE FOR BETTER CHANCES OF PRECIPITATION FRIDAY AND SATURDAY AS THE FRONT SAGS SOUTH THROUGH THE FORECAST AREA. WITH THIS TIMING...DRIER AND MILDER AIRMASS SETTLES INTO NORTH AND CENTRAL GEORGIA BY SUNDAY. WITH THE INCREASING LOW LEVEL MOISTURE AND WEAKENING UPPER RIDGE OVER THE REGION TEMPERATURES SHOULD BE COOLER THROUGH THE EXTENDED FORECAST PERIOD...BUT WILL REMAIN SEASONAL. && .AVIATION...WEAK UPPER LOW IN LOWER MISSISSIPPI VALLEY TODAY PERSISTS. SOME MID/HIGH CLOUDS ASSOCIATED WITH THIS FEATURE SPREADING INTO GA THIS MORNING. EXPECT BEST LOCATION FOR ISOLATED THUNDERSTORM DEVELOPMENT TODAY ALONG WESTERN AND NORTHERN SECTIONS OF THE STATE. CUMULUS STARTING TO DEVELOP AROUND 15Z AT 4 TO 5 THSD FT. LOCAL AREAS OF VISIBILITY 3 TO 5SM IN HAZE UNTIL 14Z...OTHERWISE UNRESTRICTED. WINDS SOUTHWEST 10 KT BY 16Z. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 97 68 93 67 90 / 20 20 20 20 20 ATLANTA 94 71 91 71 89 / 30 20 20 20 20 BLAIRSVILLE 89 63 83 63 85 / 30 30 30 30 20 CARTERSVILLE 92 67 89 67 89 / 30 30 20 20 20 COLUMBUS 96 71 93 72 92 / 30 20 20 20 20 GAINESVILLE 93 68 91 68 89 / 30 20 20 20 20 MACON 98 69 94 70 92 / 10 10 10 10 10 ROME 96 68 93 69 92 / 30 30 30 30 20 PEACHTREE CITY 93 67 91 68 90 / 30 20 20 20 20 VIDALIA 96 70 92 71 91 / 10 5 10 10 10 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && 20/41
Hazardous weather outlook, Jun 25, 11:30 AM EDT, 3 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1130 AM EDT MON JUN 25 2007 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-261045- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1130 AM EDT MON JUN 25 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS...A FEW POSSIBLY SEVERE...ARE EXPECTED OVER MUCH OF NORTH AND WEST CENTRAL GEORGIA THIS AFTERNOON AND EVENING. .SYNOPSIS... WEAK LOW PRESSURE IS LOCATED OVER CENTRAL GEORGIA...WITH A HIGH PRESSURE TO THE NORTHEAST OVER THE CAROLINAS. DEWPOINTS ARE INCREASING OVER THE STATE...AS SOUTHEASTERLY WINDS BRING IN MORE MOISTURE. .PRIMARY HAZARDS... PRIMARY HAZARDS WILL BE LIGHTNING...STRONG WINDS...AND HAIL. .DISCUSSION... A COLD POOL OF AIR IN THE UPPER LEVELS OVER NORTH AND CENTRAL GEORGIA AND AN INCREASINGLY MOIST SURFACE LAYER WILL PRODUCE A MODERATELY UNSTABLE ENVIRONMENT OVER NORTH AND CENTRAL GEORGIA THIS AFTERNOON AND EVENING. CAPES WILL BE AROUND 1500 WITH LIFTED INDICES MINUS FOUR TO MINUS SIX. WITHOUT SIGNIFICANT DYNAMICS...WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED...HOWEVER...ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE...MAINLY ACROSS NORTH AND WEST CENTRAL GEORGIA. ANY SEVERE THUNDERSTORMS THAT FORM WILL BE CAPABLE OF PRODUCING DAMAGING WINDS AND HAIL. IN ADDITION...WITH PRECIPITABLE WATER VALUES AROUND 1.5 INCHES...SLOW MOVING THUNDERSTORMS COULD PRODUCE LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE WILL BE A CHANCE FOR THUNDERSTORMS EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT...ALTHOUGH SPOTTERS ARE ENCOURAGED TO RELAY SEVERE WEATHER REPORTS TO THE NATIONAL WEATHER SERVICE.
In the hours before
Special weather statement, Jun 25, 2:31 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 231 PM EDT MON JUN 25 2007 GAZ038-251915- 231 PM EDT MON JUN 25 2007 ...SIGNIFICANT WEATHER ALERT FOR HALF INCH HAIL AND 40 MPH WINDS IN OGLETHORPE COUNTY UNTIL 315 PM EDT... AT 229 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER MAXEYS...MOVING NORTHEAST AT 15 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE HALF INCH HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS OGLETHORPE COUNTY THROUGH 315 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE MAXEYS...STEPHENS...CRAWFORD... ARNOLDSVILLE...LEXINGTON...VESTA...SMI THSONIA AND SANDY CROSS. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Jun 25, 2:34 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 234 PM EDT MON JUN 25 2007 GAZ023-025-251915- 234 PM EDT MON JUN 25 2007 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN JACKSON AND HALL COUNTIES UNTIL 315 PM EDT... AT 229 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM WESTSIDE TO HOSCHTON...MOVING NORTHEAST AT 5 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE ACROSS JACKSON AND HALL COUNTIES THROUGH 315 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE CHESTNUT MOUNTAIN...WESTSIDE... OAKWOOD...HOSCHTON...CANDLER...GAINESVILLE MILLS...BELMONT... GAINESVILLE...TALMO...ARCADE...PENDERGRASS...APPLE VALLEY... MAYSVILLE...LULA AND JEFFERSON. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Jun 25, 2:44 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 244 PM EDT MON JUN 25 2007 GAZ071-072-251930- 244 PM EDT MON JUN 25 2007 ...SIGNIFICANT WEATHER ALERT FOR PEA-SIZED HAIL AND FREQUENT CLOUD-TO-GROUND LIGHTNING IN WESTERN JONES AND EASTERN MONROE COUNTIES UNTIL 330 PM EDT... AT 242 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG THE MONROE...JONES COUNTY LINE FROM ARKWRIGHT TO EAST JULIETTE...MOVING NORTH AT 5 MPH. THESE STORMS WILL REMAIN VERY CLOSE TO THE COUNTY LINES. LIGHTNING DETECTION SYSTEMS INDICATE FREQUENT CLOUD-TO-GROUND LIGHTNING STRIKES ACROSS WESTERN JONES AND EASTERN MONROE COUNTIES. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY. 19
Special weather statement, Jun 25, 2:46 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 246 PM EDT MON JUN 25 2007 GAZ039-251930- 246 PM EDT MON JUN 25 2007 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN WILKES COUNTY UNTIL 330 PM EDT... AT 241 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER SANDTOWN. THE THUNDERSTORM WAS NEARLY STATIONARY. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS WILKES COUNTY THROUGH 330 PM EDT. SOME LOCATIONS NEAR THIS STORM INCLUDE METASVILLE...SANDTOWN...NORMAN...DANBURG AND TIGNALL. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS.
Local storm report, Jun 25, 2:47 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
247 PM EDT MON JUN 25 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 PM TSTM WND GST 3 NW CLEVELAND 34.63N 83.80W
06/25/2007 E60.00 MPH WHITE GA EMERGENCY MNGR
EMA MANAGER RECEIVED REPORT OF NICKEL SIZED HAIL, 60 MPH
WINDS, AND DOWNED TREE LIMBS AT INTERSECTION OF HWY 75A
AND HWY 129.
&&
SBKLocal storm report, Jun 25, 2:51 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
251 PM EDT MON JUN 25 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 PM HAIL 3 NW CLEVELAND 34.63N 83.80W
06/25/2007 E0.25 INCH WHITE GA EMERGENCY MNGR
EMA MANAGER REPORTED NICKEL SIZED HAIL AND 60 MPH WINDS
AT INTERSECTION OF HWY. 75A AND HWY. 129. NUMEROUS TREE
LIMBS DOWN ON ROADWAY.
0240 PM TSTM WND DMG HELEN 34.70N 83.72W
06/25/2007 WHITE GA LAW ENFORCEMENT
REPORTED AT LEAST FOUR TREES DOWN...TWO ON BUILDINGS AND
ONE ON A TRUCK IN THE NORTHERN PORTION OF THE COUNTY.
&&
GRIFFITHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 1:03 PM EDT | Severe Thunderstorm Warning | FFC | Fannin | 27 min |
| Jun 25, 1:49 PM EDT | Severe Thunderstorm Warning | FFC | White | 56 min |
| Jun 25, 3:05 PM EDT | Severe Thunderstorm Warning | FFC | Jackson | 40 min |
| Jun 25, 3:14 PM EDT | Severe Thunderstorm Warning | FFC | Gwinnett | 46 min |
| Jun 25, 3:19 PM EDT | Severe Thunderstorm Warning | FFC | Jasper | 26 min |
| Jun 25, 3:36 PM EDT | Severe Thunderstorm Warning | FFC | Banks | 39 min |
| Jun 25, 3:51 PM EDT | Severe Thunderstorm Warning | FFC | Sumter | 24 min |
| Jun 25, 3:51 PM EDT | Severe Thunderstorm Warning | FFC | Madison | 54 min |
| Jun 25, 4:23 PM EDT | Severe Thunderstorm Warning | FFC | Cherokee, Forsyth | 41 min |
| Jun 25, 4:55 PM EDT | Severe Thunderstorm Warning | FFC | Bartow | 35 min |
| Jun 25, 5:19 PM EDT | Severe Thunderstorm Warning | FFC | Fayette | 26 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.